MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03R70-01
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a barcode read error on the alinity ci-series system control module.The barcode reader was replaced and after this is when the customer noticed the samples were being analyzed in the reverse order, therefore incorrectly read, and assigned.The patient samples in that rack were repeated on another analyzer to verify the results.The following examples were given: sample id (b)(6) male crp hs (reference range 0-0.5 mg/dl) initial result = 0.05 mg/dl; reran on other alinity and result = 0.90 mg/dl.Sample id (b)(6) male alkp (reference range 40-150 u/l) initial result = 74 u/l; reran on other alinity and result = 85 u/l.No impact to patient management reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.Completed information for section a1 - patient identifier: sids (b)(6).All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information in section h4 - device mfg date: updated from blank to 3/16/2023.The complaint investigation for a barcode reader error on the alinity ci-series system control module, serial number (b)(6), included a review of complaint text, a search for similar complaints, trending data, labeling, and device history records.The customer observed an issue where after replacement of the rsm barcode reader, by the field service engineer (fse) to troubleshoot barcode read errors on the alinity ci-series system control module (scm), (b)(6), the system incorrectly identified thirteen patient sample tube locations in the sample racks.The samples were analyzed in the reverse order, causing a mismatch between the patient sample tube barcode label and the actual tube that was sampled.The sids were read correctly; however, the tube positions were identified in reverse order.A full power cycle was performed which resolved the issue.Return testing was not completed as returns were not available.The instrument service history review for (b)(6) identified no contributing factors to the current complaint issue.There have been no subsequent tickets documented for sample racks to be read and pipetted in reverse order.There have been no subsequent tickets opened for barcode labels presented to the barcode reader in the incorrect order after power was cycled to the alinity ci-series system control module.A review of tracking and trending for the alinity ci-series system control module did not identify any trends.A review of tracking and trending for the rsm barcode reader did not identify any trends.Review of the manufacturing documentation did not identify any non-conformances associated with the complaint issue.Labeling was reviewed and found to adequately address the issue under review.Based on the investigation, no systemic issue or deficiency of the alinity ci-series system control module for serial (b)(6) or the rsm barcode reader were identified.

Brand Name
ALINITY CI-SERIES SYSTEM CONTROL MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20600275
Report Number3016438761-2024-00645
Device Sequence Number20474788
Product Code JJE
UDI-Device Identifier00380740137410
UDI-Public(01)00380740137410
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R70-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RSM BARCODE READER, A-30105582-01, 231019-012; RSM BARCODE READER, A-30105582-01, 231019-012
Patient SexMale